Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 77, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 17, 2013, 8:43 PM MDT for Banner County, Morrill County, Scotts Bluff County, Nebraska. It was in force for 62 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2013, 8:43 PM MDT (02:43 UTC)
- Expired
- Jun 17, 2013, 9:45 PM MDT
- In force
- 62 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Banner County, NE, Morrill County, NE, Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 130 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 8:56 PM MDT | HAIL 0.5 | 9 N Minatare, NE | FROM 850 TO 855 PM. |
| Jun 17, 9:20 PM MDT | TSTM WND GST 60 | Bayard, NE | WIND GUST ESTMATED. |
| Jun 17, 9:29 PM MDT | HAIL 0.75 | Minatare, NE | |
| Jun 17, 9:34 PM MDT | HAIL 1 | Bayard, NE | |
| Jun 17, 9:34 PM MDT | HAIL 1 | Minatare, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 2:21 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3654 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
550
WUUS55 KCYS 180243
SVRCYS
NEC007-123-157-180345-
/O.NEW.KCYS.SV.W.0077.130618T0243Z-130618T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
843 PM MDT MON JUN 17 2013
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BANNER COUNTY IN THE PANHANDLE OF NEBRASKA...
WEST CENTRAL MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA...
EASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 945 PM MDT
* AT 842 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE
MINATARE CAMPGROUND...AND MOVING SOUTH AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SCOTTSBLUFF AIRPORT...MINATARE...MOOMAWS CORNER...BAYARD...SOUTH
BAYARD JUNCTION...CHIMNEY ROCK STATE PARK...MELBETA AND MCGREW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4159 10366 4200 10361 4201 10351 4200 10337
4161 10326
TIME...MOT...LOC 0243Z 356DEG 29KT 4191 10348
HAIL...1.00IN
WIND...60MPH
$$
MSW3 follow-up statements
061
WWUS55 KCYS 180308
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
908 PM MDT MON JUN 17 2013
NEC007-123-157-180345-
/O.CON.KCYS.SV.W.0077.000000T0000Z-130618T0345Z/
BANNER NE-MORRILL NE-SCOTTS BLUFF NE-
908 PM MDT MON JUN 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SCOTTS
BLUFF...WEST CENTRAL MORRILL AND NORTHEASTERN BANNER COUNTIES UNTIL
945 PM MDT...
AT 903 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MINATARE...AND
MOVING SOUTH AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHIMNEY ROCK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4159 10366 4200 10361 4201 10351 4200 10337
4161 10326
TIME...MOT...LOC 0307Z 356DEG 29KT 4172 10346
HAIL...1.00IN
WIND...60MPH
$$
MSW945
WWUS55 KCYS 180321
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
921 PM MDT MON JUN 17 2013
NEC007-123-157-180345-
/O.CON.KCYS.SV.W.0077.000000T0000Z-130618T0345Z/
BANNER NE-MORRILL NE-SCOTTS BLUFF NE-
921 PM MDT MON JUN 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SCOTTS
BLUFF...WEST CENTRAL MORRILL AND NORTHEASTERN BANNER COUNTIES UNTIL
945 PM MDT...
AT 916 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF CHIMNEY ROCK STATE PARK...AND MOVING SOUTH AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...PUBLIC. SPOTTERS REPORTED A WIND GUSTS TO 60 MPH IN BAYARD AT
920 PM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4159 10366 4200 10361 4201 10351 4200 10337
4161 10326
TIME...MOT...LOC 0321Z 356DEG 29KT 4161 10345
HAIL...1.00IN
WIND...60MPH
$$
MSW210
WWUS55 KCYS 180341
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
941 PM MDT MON JUN 17 2013
NEC007-123-157-180349-
/O.EXP.KCYS.SV.W.0077.000000T0000Z-130618T0345Z/
BANNER NE-MORRILL NE-SCOTTS BLUFF NE-
941 PM MDT MON JUN 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCOTTS BLUFF...WEST
CENTRAL MORRILL AND NORTHEASTERN BANNER COUNTIES IS BEING REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION. THE NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT UNTIL
1045 PM FOR EASTERN BANNER...NORTHWEST CHEYENNE...SOUTHWEST MORRILL
AND SOUTHEAST SCOTTS BLUFF COUNTIES.
LAT...LON 4159 10366 4200 10361 4201 10351 4200 10337
4161 10326
TIME...MOT...LOC 0339Z 356DEG 29KT 4147 10344
$$
MSWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:48 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 17, 6:48 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 648 PM MDT MON JUN 17 2013 .UPDATE... ISSUED AT 647 PM MDT MON JUN 17 2013 THUNDERSTORMS CONTINUE EARLY THIS EVENING OVER PARTS OF THE CWA. AS OF 0030Z THE STRONGEST STORMS WERE OVER EAST CENTRAL WYOMING. ATMOSPHERE STILL FAVORABLE FOR STRONG TO SEVERE STORMS OVER THE NORTHEAST THIRD OF THE CWA. IN A RECENT UPDATE HAVE INCREASED POPS AND CLOUDS OVER THAT AREA AND MADE OTHER MINOR CHANGES TO THE FIRST PERIOD. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 300 PM MDT MON JUN 17 2013 WIDELY SCATTERED SHOWERS AND STORMS NOW OCCURRING OVER THE MT NS OF SE WYOMING BUT NOT MAKING MUCH PROGRESS EASTWARD AT THIS TIME. EXPECT ACTIVITY TO CONTINUE TO INCREASE SOME FOR THE REST OF THE AFTERNOON AS WELL AS SPREAD OVER MAINLY SOUTHERN PORTIONS OF THE CWA INTO THIS EVENING BEFORE MOVING OUT. A FEW SEVERE STORMS STILL A DECENT BET. CLEARING OUT LATER TONIGHT. LITTLE CHANGE EXPECTED FOR TUESDAY WITH ANOTHER ROUND OF AFTERNOON AND EVENING CONVECTION EXPECTED. SEVERE PARAMETERS NOT AS FAVORABLE AS SHEAR SHOULD BE LESS AND DRIER AIR SHOULD MOVE FARTHER INTO THE PLAINS BEHIND A SURFACE TROUGH. CLEAR TUESDAY NIGHT THOUGH A FEW LINGERING STORMS MAY BE OVER THE PANHANDLE IN THE EARLY EVENING. DRY AND WARMER WEDS AS SW UPPER FLOW SPREADS OVER THE CWA WITH QUITE BREEZY CONDITIONS OVER WESTERN PARTS OF THE CWA. .LONG TERM...(THURSDAY THROUGH MONDAY) ISSUED AT 300 PM MDT MON JUN 17 2013 SURFACE TROUGH OUT IN THE PANHANDLE THURSDAY MORNING IS FORECAST TO SHIFT EAST INTO CENTRAL NEBRASKA BY THURSDAY AFTERNOON. THURSDAY LOOKS DRY FOR ALL AREAS WITH 700MB TEMPERATURES CLIMBING TO +16C. SHOULD PROVIDE A PRETTY GOOD CAP ON CONVECTION. BY THURSDAY EVENING...ENERGY FROM THE UPPER LOW MOVING INTO THE IDAHO PANHANDLE BEGINS TO MOVE INTO WESTERN WYOMING AND ANOTHER LEE SIDE TROUGH DEVELOPS OVER THE PANHANDLE. THOUGH THE GFS REMAINS DRY...THE NEW ECMWF CONCENTRATING QPF OVER THE NORTHERN PANHANDLE AND EASTERN NIOBRARA COUNTIES FRIDAY AFTERNOON. CONTINUED THE SLIGHT CHANCE TO CHANCE POPS IN THIS AREA FOR FRIDAY AFTERNOON AND EARLY EVENING. BOUNDARY STAYS OVER THE PANHANDLE AS THE UPPER LOW TRACKS INTO NORTHERN MONTANA. ENERGY FROM THIS LOW SHOULD GIVE US ENOUGH INSTABILITY FOR AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. HOPEFULLY...FOLKS GET SOME BENEFICIAL RAINS FROM THESE THUNDERSTORMS AS WE ALL COULD USE SOME RAIN. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 341 PM MDT MON JUN 17 2013 WIDELY SCATTERED SHOWERS AND TSTMS WILL GRADUALLY DIMINISH OVER THE AREA THIS EVENING WITH BRIEF PERIODS OF MVFR CIGS/VSBYS IN THE STRONGER STORMS MAINLY OVER THE PANHANDLE. SOME MVFR/IFR CIGS POSSIBLE LATER TONIGHT INTO TUESDAY MORNING MAINLY FROM KCYS-KSNY IF SUFFICIENT MOISTURE RETURNS OVERNIGHT IN UPSLOPE FLOW. VFR BY LATE TUESDAY MORNING THEN WIDELY SCTD SHOWERS AND TSTRMS REDEVELOPING OVER THE LARAMIE RANGE TUESDAY AFTERNOON. && .FIRE WEATHER... ISSUED AT 300 PM MDT MON JUN 17 2013 NO CONCERNS SEEN THROUGH TUESDAY NIGHT WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. CONCERNS WILL INCREASE OUT WEDNESDAY AS WEST TO SOUTHWEST WINDS INCREASE. AFTERNOON HUMIDITIES WEDNESDAY IN THE SINGLE DIGITS WEST OF THE LARAMIE RANGE. CONCERNS CONTINUE THE MID AND LATTER PART OF THE WEEK AS DRIER AIR MOVES IN AND GUSTY WINDS OCCUR IN THE AFTERNOONS. FUELS CURRENTLY STILL NON-CRITICAL BUT WILL HAVE TO WATCH. OTHERWISE DRY AND WARMER WEATHER EXPECTED TO CLOSE OUT THE WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...WEILAND SHORT TERM...RE LONG TERM...CLAYCOMB AVIATION...CLAYCOMB FIRE WEATHER...RE
Hazardous weather outlook, Jun 17, 8:04 PM MDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 804 PM MDT MON JUN 17 2013 NEZ002-095-WYZ101>105-109>116-181200- DAWES-NORTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- 804 PM MDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY OVER THE MOUNTAINS TUESDAY AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE STRONG WITH SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ003-019>021-054-055-096-WYZ106>108-117>119-181200- BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- SOUTH SIOUX-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 804 PM MDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT MUCH OF THE WESTERN NEBRASKA PANHANDLE AND NEARBY PARTS OF SPUTHEAST WYOMING THROUGH THE LATE EVENING. SOME OF THE STORMS WILL BE STRONG OR SEVERE AND PRODUCE HAIL...HEAVY RAIN AND FREQUENT LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM FOR GOSHEN COUNTY AND MUCH OF THE PANHANDLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE STRONG WITH SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE LATE EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
In the hours before
Special weather statement, Jun 17, 6:58 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 658 PM MDT MON JUN 17 2013 WYZ101-102-107-108-180130- CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-NIOBRARA COUNTY WY- 658 PM MDT MON JUN 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PLATTE...EASTERN CONVERSE...SOUTHWESTERN NIOBRARA AND EXTREME NORTHWESTERN GOSHEN COUNTIES UNTIL 730 PM MDT... AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF MANNING RANCH...OR 21 MILES NORTHEAST OF DOUGLAS...MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KEELINE... LOST SPRINGS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4263 10447 4251 10490 4294 10521 4306 10503 TIME...MOT...LOC 0058Z 319DEG 28KT 4293 10504 MSW
Special weather statement, Jun 17, 7:35 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 735 PM MDT MON JUN 17 2013 NEZ003-019-021-096-180230- BOX BUTTE NE-MORRILL NE-SCOTTS BLUFF NE-SOUTH SIOUX NE- 735 PM MDT MON JUN 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...NORTHEASTERN SCOTTS BLUFF...NORTHWESTERN MORRILL AND SOUTHWESTERN BOX BUTTE COUNTIES UNTIL 830 PM MDT... AT 733 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF FLAHERTYS CORNER...OR 26 MILES NORTH OF SCOTTSBLUFF...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KILPATRICK LAKE... MOOMAWS CORNER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4191 10303 4178 10338 4225 10367 4237 10342 TIME...MOT...LOC 0135Z 329DEG 22KT 4221 10350 MSW
Special weather statement, Jun 17, 7:37 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 737 PM MDT MON JUN 17 2013 NEZ002-095-096-WYZ102-108-180230- DAWES NE-GOSHEN COUNTY WY-NIOBRARA COUNTY WY-NORTH SIOUX NE-SOUTH SIOUX NE- 737 PM MDT MON JUN 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIOUX...SOUTHEASTERN NIOBRARA...NORTHEASTERN GOSHEN AND SOUTHWESTERN DAWES COUNTIES UNTIL 830 PM MDT... AT 733 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF HARRISON TO RAWHIDE BUTTES...AND MOVING SOUTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... PRAIRIE CENTER... FORT ROBINSON CAMPGROUND... JAY EM... AGATE... AGATE BED NATIONAL MONUMENT... FORT ROBINSON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4246 10329 4232 10441 4270 10465 4290 10367 TIME...MOT...LOC 0137Z 325DEG 32KT 4268 10370 4254 10440 MSW
Local storm report, Jun 17, 8:10 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
810 PM MDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 25 WSW HEMINGFORD 42.18N 103.53W
06/17/2013 E0.25 INCH SIOUX NE CO-OP OBSERVER
THIS WAS AT PLAINSVIEW RANCH.
&&
DDEALSpecial weather statement, Jun 17, 8:12 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 812 PM MDT MON JUN 17 2013 NEZ002-180300- DAWES NE- 812 PM MDT MON JUN 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAWES COUNTY UNTIL 900 PM MDT... AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CHADRON CAMPGROUND...OR 10 MILES SOUTHWEST OF CHADRON...MOVING SOUTH AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RED CLOUD CAMPGROUND... CHADRON ST PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4253 10281 4249 10317 4289 10329 4296 10306 TIME...MOT...LOC 0213Z 343DEG 25KT 4269 10308 MSW
Special weather statement, Jun 17, 8:34 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 834 PM MDT MON JUN 17 2013 NEZ019-095-096-WYZ108-180330- GOSHEN COUNTY WY-NORTH SIOUX NE-SCOTTS BLUFF NE-SOUTH SIOUX NE- 834 PM MDT MON JUN 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX...EASTERN GOSHEN AND NORTHWESTERN SCOTTS BLUFF COUNTIES UNTIL 930 PM MDT... AT 833 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF AGATE BED NATIONAL MONUMENT TO LINGLE...AND MOVING SOUTH AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... TORRINGTON... LINGLE... MORRILL... LYMAN... MITCHELL... LAKE ALICE... HENRY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4198 10354 4187 10418 4228 10449 4246 10386 TIME...MOT...LOC 0234Z 342DEG 32KT 4231 10384 4217 10431 MSW
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:05 PM MDT | Special Weather Statement | CYS | Sioux | 40 min |
| Jun 17, 6:50 PM MDT | Special Weather Statement | CYS | Sioux | 40 min |
| Jun 17, 7:35 PM MDT | Special Weather Statement | CYS | Box Butte | 55 min |
| Jun 17, 7:37 PM MDT | Special Weather Statement | CYS | Sioux | 53 min |
| Jun 17, 7:53 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill, Scotts Bluff, Sioux | 52 min |
| Jun 17, 8:07 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 53 min |
| Jun 17, 8:12 PM MDT | Special Weather Statement | CYS | Dawes | 48 min |
| Jun 17, 8:56 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 64 min |
| Jun 17, 9:05 PM MDT | Special Weather Statement | CYS | Box Butte | 55 min |
| Jun 17, 9:39 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Cheyenne, Morrill, Scotts Bluff | 66 min |
| Jun 17, 9:46 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Box Butte, Morrill, Scotts Bluff, Sioux | 44 min |
| Jun 17, 10:34 PM MDT | Areal Flood Advisory | CYS | Banner, Morrill, Scotts Bluff | 3 hr |
| Jun 17, 10:43 PM MDT | Special Weather Statement | CYS | Cheyenne, Morrill | 47 min |
| Jun 17, 10:46 PM MDT | Special Weather Statement | CYS | Cheyenne, Morrill | 44 min |
| Jun 18, 4:57 PM MDT | Special Weather Statement | CYS | Kimball | 33 min |
| Jun 18, 5:02 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 58 min |
| Jun 18, 5:18 PM MDT | Special Weather Statement | CYS | Banner | 42 min |
| Jun 18, 5:41 PM MDT | Special Weather Statement | CYS | Kimball | 49 min |
| Jun 18, 5:51 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff, Sioux | 54 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.